| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
09/13/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description
It was reported by the customer "sheered off part of a powerglide in the patient about 2cm.This was due to clinician insertion error.".
Event or Problem Description
It was reported by the customer "sheered off part of a powerglide in the patient about 2cm.This was due to clinician insertion error." additional information received: a detailed description of the event: the clinician sheered of about 2cm of a powerglide off into the patient.The reason the happened was because the clinician advance the catheter into the patient and when told to retract he retracted the guidewire and catheter in the wrong sequence.Did the patient require surgery to remove the broken piece? no.Were all the missing/broken pieces retrieved and accounted for? yes.What type of catheter securement was utilized? statlock.Did the event occur during insertion of the catheter? or did the break occur after device was in use on patient? during insertion.Any long-term patient harm? no.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged midline was confirmed.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter.The catheter was removed from the insertion assembly and the assembly was not returned for evaluation.The catheter terminated 7.8cm from the molded joint.The distal fragment was not returned for evaluation.Microscopic inspection of the break site revealed a partially glossy and partially dully granular fracture surface.The break exhibited a tapered profile.A longitudinally aligned scoring mark was observed on the inside surface of the catheter leading into the fracture site.The break features were consistent with the catheter being damaged by contact with the introducer needle tip.Such damage can occur if the catheter is pulled back onto the needle and if the needle is re-inserted following catheter advancement.A lot history review (lhr) of regt2103 showed no other similar product complaint(s) from this lot number.